Alert archive / Ohio / Tornado Warnings in 2025
Tornado Warning 37, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Sep 22, 2025, 6:12 PM EDT for Adams County, Highland County, Pike County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2025, 6:12 PM EDT (22:12 UTC)
- Expired
- Sep 22, 2025, 6:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Adams County, OH, Highland County, OH, Pike County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
147
WFUS51 KILN 222212
TORILN
OHC001-071-131-222245-
/O.NEW.KILN.TO.W.0037.250922T2212Z-250922T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
612 PM EDT Mon Sep 22 2025
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northeastern Adams County in south central Ohio...
Northwestern Pike County in south central Ohio...
Southeastern Highland County in south central Ohio...
* Until 645 PM EDT.
* At 612 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Peebles, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Piketon, Pike Lake, Kincaid Springs, Sinking Spring, Poplar Grove,
Elm Grove, Smoky Corners, Lake White, Idaho, and Buchanan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3903 8299 3901 8324 3901 8327 3900 8327
3899 8342 3915 8345 3919 8324 3918 8304
TIME...MOT...LOC 2212Z 245DEG 29KT 3904 8341
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos2 follow-up statements
506
WWUS51 KILN 222233
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
633 PM EDT Mon Sep 22 2025
OHC001-071-222242-
/O.CAN.KILN.TO.W.0037.000000T0000Z-250922T2245Z/
Adams OH-Highland OH-
633 PM EDT Mon Sep 22 2025
...THE TORNADO WARNING FOR NORTHEASTERN ADAMS AND SOUTHEASTERN
HIGHLAND COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3903 8299 3902 8320 3903 8324 3906 8325
3908 8331 3917 8333 3919 8324 3918 8304
TIME...MOT...LOC 2232Z 245DEG 29KT 3911 8321
$$
OHC131-222245-
/O.CON.KILN.TO.W.0037.000000T0000Z-250922T2245Z/
Pike OH-
633 PM EDT Mon Sep 22 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
PIKE COUNTY...
At 632 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Kincaid Springs, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Piketon, Pike Lake, Kincaid Springs, Elm Grove, Lake White, Idaho,
and Buchanan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3903 8299 3902 8320 3903 8324 3906 8325
3908 8331 3917 8333 3919 8324 3918 8304
TIME...MOT...LOC 2232Z 245DEG 29KT 3911 8321
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos620
WWUS51 KILN 222243 RRA
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
643 PM EDT Mon Sep 22 2025
OHC131-222253-
/O.EXP.KILN.TO.W.0037.000000T0000Z-250922T2245Z/
Pike OH-
643 PM EDT Mon Sep 22 2025
...THE TORNADO WARNING FOR PIKE COUNTY WILL EXPIRE AT 645 PM
EDT...
The tornado threat has diminished and the Tornado Warning will
expire. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for portions of Pike County.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
&&
LAT...LON 3903 8299 3902 8320 3903 8324 3906 8325
3908 8331 3917 8333 3919 8324 3918 8304
TIME...MOT...LOC 2243Z 245DEG 29KT 3914 8312
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Sep 22, 1:56 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Sep 22, 1:56 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 156 PM EDT Mon Sep 22 2025 .SYNOPSIS... Periods of showers and thunderstorms are expected through midweek, with daily chances for rain lingering into next weekend as well, as a wet pattern becomes established. Temperatures look to be cooler with highs near or a little below normal through the week. && .NEAR TERM /THROUGH TONIGHT/... Broad southwest flow aloft with better jet dynamics coming into play as a shortwave trough translates northeastward today across the Ohio Valley. Airmass destabilizes with SBCAPE values of 1000-1250 J/KG with the best instability across the south. In response to this s/w a 30-35kt 8H jet offers moisture advection and PWATs trending well above normal - approaching 1.70 inches by morning. Coverage of showers and thunderstorms to increase thru the day. Effective shear around 30 kts may support some organized multicells with a few storms capable of strong to damaging wind gusts during the afternoon into early evening. The best coverage of storms With shortwave rotating thru the area expect widespread shower and thunderstorms to continue overnight. The severe threat diminishes thru the evening with the loss of daytime heating. Low temperatures bottom out between 60 and 65. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Positively tilted H5 trough remains stretched across much of the central and eastern CONUS, which acts to continue overall unsettled weather pattern. There looks to be a general lull in pcpn coverage Tuesday morning into early afternoon, with redevelopment likely during the afternoon in the southwest flow regime in a humid airmass. Best coverage of storms will be focused east of the I-71 corridor. Temperatures reach highs in the upper 70s to around 80. Showers and thunderstorms increase late Tuesday night with the approach of the next shortwave. Lows in the lower and middle 60s will be common. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A surface low and upper level vorticity max will be approaching the Ohio Valley from the west on Wednesday. Showers and storms are fairly likely ahead of the disturbance, but the exact placement and coverage is a bit uncertain. Global models have been more broad with the rain/storm coverage extending well north of the Ohio River by Wednesday afternoon. However, this synoptic guidance is not lined up well with the longer range mesoscale guidance that has started to come in which has convection more limited to south of the Ohio River. Another factor the impacts shower/storm coverage and location will be the path of the low which also has some variance. The severe threat remains fairly low since instability is limited. Excessive rain is possible due to high rain rates, but antecedent dry conditions should limit flood risks. Shower and rain chances remain high into Wednesday night as the low moves through. On Thursday, the low pulls northeast of the Ohio Valley. Drier air slowly trickles in behind the low gradually leading to reductions in rain chances through the end of the week and into the weekend. Temperatures remain mild by late September chances through the period. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Widespread showers and embedded thunderstorms will overspread the TAF sites ahead of a shortwave embedded in the southwesterly mid level flow. Some of the storms will have the potential to contain gusty to damaging winds - especially across the southern TAF sites. Ceilings will drop MVFR in the heaviest activity, with brief MVFR visibilities also possible. Ceilings will drop to IFR acrs the area after 06Z. Showers may linger across parts of the area overnight but activity is expected to decrease thru the night. Some MVFR visibilities in fog may accompany the IFR ceilings. Ceilings will slowly lift to MVFR Tuesday morning. Southwest winds around 10 kts this aftn will become a little more southerly at 5 to 8 kts overnight and then southwesterly at 7 to 9 kts Tuesday. OUTLOOK...Thunderstorms are possible through Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Campbell AVIATION...AR
Hazardous weather outlook, Sep 22, 3:55 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 355 PM EDT Mon Sep 22 2025 KYZ094>100-OHZ045-046-054>056-063>065-072>074-078>082-088-232000- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union-Delaware- Madison-Franklin-Licking-Fayette-Pickaway-Fairfield-Clinton-Ross- Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- 355 PM EDT Mon Sep 22 2025 This Hazardous Weather Outlook is for northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...This afternoon and tonight. Numerous showers and storms are likely this afternoon through early evening. Some of the storms could become strong to severe with strong to damaging winds being the primary threat. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>044- 051>053-060>062-070-071-077-232000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler- Warren-Hamilton- 355 PM EDT Mon Sep 22 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 22, 3:52 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
352 PM EDT Mon Sep 22 2025
KYZ094-095-222030-
Owen KY-Grant KY-
352 PM EDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF GRANT AND OWEN
COUNTIES THROUGH 430 PM EDT...
At 351 PM EDT, a strong thunderstorm was located near Owenton, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Williamstown, Dry Ridge, Owenton, Corinth, Monterey, Stewartsville,
Elk Lake, Beechwood, Harmony, Cherry Grove, Northcutt, Long Ridge,
Natlee, Williamstown Lake, Twin Bridges, Keefer, Camp Northward,
Needmore and Holbrook.
This includes I-75 in Kentucky between mile markers 144 and 163.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3835 8481 3836 8487 3837 8487 3858 8490
3877 8457 3867 8451 3853 8448 3851 8448
3851 8452 3849 8456 3843 8463 3835 8474
3834 8479
TIME...MOT...LOC 1951Z 237DEG 27KT 3847 8482
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Sep 22, 4:30 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 PM EDT Mon Sep 22 2025
KYZ096-097-222100-
Pendleton KY-Bracken KY-
430 PM EDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN BRACKEN
AND SOUTHERN PENDLETON COUNTIES THROUGH 500 PM EDT...
At 430 PM EDT, a strong thunderstorm was located near Falmouth,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Falmouth, Morgan, Browning Corner, Neave, Milford, Berlin,
Powersville, Lenoxburg, Kincaid Lake State Park, Catawba, Johnsville,
Petra, and Mckinneysburg.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3860 8447 3880 8423 3874 8412 3862 8407
3855 8420 3855 8421 3856 8422 3857 8420
3858 8421 3856 8439 3856 8442 3855 8442
TIME...MOT...LOC 2030Z 229DEG 21KT 3859 8436
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosLocal storm report, Sep 22, 6:05 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
605 PM EDT Mon Sep 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Tstm Wnd Dmg 4 WNW Ripley 38.77N 83.90W
09/22/2025 Brown OH 911 Call Center
Multiple trees down on US52 between
Higginsport and Ripley. Time estimated from
RADAR.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 48 min |
| Sep 22, 5:20 PM EDT | Tornado Warning | ILN | Brown | 25 min |
| Sep 22, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 38 min |
| Sep 22, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 24 min |
| Sep 22, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Ross, Scioto | 68 min |
| Sep 22, 5:53 PM EDT | Tornado Warning | ILN | Adams, Highland | 37 min |
| Sep 22, 6:05 PM EDT | Tornado Warning | ILN | Adams, Scioto | 25 min |
| Sep 22, 6:24 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 46 min |
| Sep 22, 6:40 PM EDT | Special Weather Statement | ILN | Ross | 35 min |
Nearby
Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.